This case report highlights bone marrow granuloma formation as a rare but possible adverse effect of amiodarone therapy.
May prompt amiodarone consideration in bone marrow granuloma differentials; leaves causal link open for further reports.
Amiodarone is a class III antiarrhythmic agent that is effective in treating different types of cardiac dysrhythmias. It was approved only for treatment of life-threatening ventricular dysrhythmias refractory to other therapy; however, its use for atrial dysrhythmias such as atrial fibrillation is well accepted. Adverse effects associated with amiodarone include pulmonary, hepatic, thyroid, ocular, and neurologic toxicities. Our patient experienced intermittent fever, night sweats, and fatigue while taking the drug for treatment of atrial fibrillation. Bone marrow biopsy showed granuloma formation after 17 months of therapy with amiodarone. Amiodarone was discontinued due to significant hypotension and shortness of breath. To our knowledge, this is the third case report of granuloma formation in bone marrow possibly associated with this agent.
No takes yet. Share an insight, caveat, or question.
Yamreudeewong et al. (2000) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: